Jan 19, 2001
I have had a noticeable change in my CBC count comparing tests in July 2000 and December 2000. RBC decreased from 6.2 to 4.03, hematocrit from 45 to 39, platelets from 200 to 190 and WBC increased from 6.9 to 7.2. I had a possible exposure in March 2000 and experienced what I associated with ARS (thrush, disseminated fungal, night sweats, swollen glands, low grade fever, tingling in feet and hands) from mid-April through mid-June. I have had 3 HIV 1 tests, 3 HIV 1 and 2 tests (most recent November 16, 2000), 2 viral load tests (most recent December 12, 2000) and a CD4 (December 12, 2000). All HIV tests negative, viral load undetectable and CD4 953. I'm still having symptoms I relate to HIV (facial sweating, arthritic joints, tingling in feet and hands, persistent sore throat and very dry skin). My ID Physician says I don't have HIV, but can't offer any info on what could be causing my problems. Q1.Could something other than HIV be causing changes in CBC? Q2. Could HIV cause changes in CBC so soon? Q3. Do symptoms above typically occur so soon?
Response from Dr. Feinberg
The only real, substantive change in your CBC is that you have fewer red blood cells. There are many possible causes for this. These results are not typical of HIV infection, and indeed all of your tests have been negative. You need an evaluation for anemia.
Long-term non-progressor of HIV+
- Cbc Tell If I Have Thrush
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Hair Loss After Anal Sex Top Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Can You Get Trichomoniasis Without Have Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.